MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number F2012-020
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2019001.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.The device was prepped prior to use without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture and difficulty to advance or position appears to be related to circumstances of the procedure.Based on the reported information, during advancement the balloon catheter through encountered resistance with the heavily calcified, mildly tortuous anatomy resulting on the difficult to advance/position.It is likely the balloon became compromised and/or damaging against the anatomy resulting in the balloon rupture during the first inflation to 8 atmospheres.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the mildly tortuous anterior tibial artery (ata).The 1.2x20 mm armada 14 percutaneous transluminal angioplasty (pta) catheter was advanced with difficulty to the lesion.Reportedly, there were no issues during preparation of the device.The catheter was inflated once to 8 atmospheres (atm) and ruptured.Another armada 14 pta catheter was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 14 XT PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9164126
Report Number2024168-2019-12389
Device Sequence Number2057321
Product Code LOX
UDI-Device Identifier08717648182839
UDI-Public08717648182839
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberF2012-020
Device Lot Number71116G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1